Alert archive / Arkansas / Tornado Warnings in 1993
Tornado Warning 38, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Nov 13, 1993, 5:31 PM CST for Scott County, Arkansas. It was in force for 44 min.
The area
The counties it named.
The facts
- Issued
- Nov 13, 1993, 5:31 PM CST (23:31 UTC)
- Expired
- Nov 13, 1993, 6:15 PM CST
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Scott County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 11.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 132332 TORFSM ARC127-140015- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 531 PM CST SAT NOV 13 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 615 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL ARKANSAS ...EASTERN SCOTT COUNTY A TORNDADO INDICATED BY FORT SMITH RADAR 20 MILES SOUTHEAST OF WALDRON IN SOUTHEAST SCOTT COUNTY MOVING NORTHEAST AT 35 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Nov 13, 3:42 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Nov 13, 3:42 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 340 PM CST SAT NOV 13 1993 CDFNT KEPT SLIDING S TDY WHICH KEPT THINGS BUSY ARND HERE TRYING TO MAKE SURE THE FCST WAS UPDATED. SO RUNNING A LITTLE BEHIND AND WL TRY TO KEEP DISC SHORT. LAST TIME I TOOK A LOOK AT THE MESODATA THE FNT WAS FROM ABT A FSM TO DUA LINE. SEEMS TO HAVE BECOME NEARLY STATIONARY FOR THE LAST SVRL HOURS IN THAT AREA. BEHIND FNT ITS QUITE COOL WITH NLY WIND AND TO THE S ITS WARM AND JUICY (BROKEN BOW WAS 81/73 AT 2015Z). ANYWAY LOTS OF MOISTURE RIDING UP OVER BNDRY WITH PROFILERS INDICATING WNDS S 30-35 KT. THIS HAS LED TO A LARGE AREA OF OVERRUNNING RAIN WITH EMBEDDED TRW OVER FA. RADAR SUMMARY SHOWING A LITTLE BREAK IN W TX BEFORE NEXT AREA OF PRECIP ASSOC WITH STNG S/W COMING OUT OF THE SW. S/W LOOKS RATHER IMPRESSIVE ON WV IMAGERY WITH GOOD SUBSIDENCE/DRYING BEHIND THE TROF AXIS. FEEL THAT HVY RAIN STILL A THREAT TO FA TNGT. NOT SURE WHICH AREAS ARE LIKELY TO SEE MOST PRECIP SO INCLUDED IN ALL ZNS. ALTHO SELS HAS KEPT MDT RISK UP FOR ALL OF ERN OK FEEL THAT PRIMARY THREAT WL BE IN THE SERN 1/3 OF FA INVOF FNT. ALTHO...AN ISO SVR CELL IS NOT OUT OF THE ? TO THE N OF THE FNT...LIKELY WHERE COLD AIR IS STILL SHALLOW. NOT SURE IF BNDRY WL TRY TO LIFT N TNGT AS UPPER SYSTEM COMES OUT. DECIDED TO JUST KEEP IT STNRY AND LET LATER SHIFT TAKE A LOOK AT THIS IF TRW DON'T GET TOO BAD. AFT S/W MOVES TO THE NE LOOKS LIKE THERE WILL BE A BREAK IN THE WET WX THRU MON XCPT FOR THE XTRM SE WHERE SFC BNDRY WL STILL BE NEARBY. FOR TEMPS WENT A FEW DEGREES COOLER THAN LATEST READING FOR MINS TNGT AND THEN JUST STUCK CLOSE TO GUIDANCE FOR REMAINING PDS. PRELIM NMBRS TUL 46/61 39/51 +511 MLC 52/68 37/56 +512 BVO 44/60 34/49 +511 IDB 62/71 45/62 9623 07 .TUL...NONE.
In the hours before
Special weather statement, Nov 13, 3:47 PM CST, 1 hour 44 minutes before
OKC001-021-077-091-101-121-145-132245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 347 PM CST SAT NOV 13 1993 ...THUNDERSTORMS WERE INCREASING OVER SOUTHEAST OKLAHOMA LATE THIS AFTERNOON... AT 340PM...RADAR SHOWED A CLUSTER OF THUNDERSTORMS OVER LATIMER COUNTY. THE STRONGEST STORM WAS LOCATED NEAR YANISH. THIS STORM CONTAINS VERY HEAVY RAINS AND DANGEROUS LIGHTNING. THE STORM WAS MOVING NORTHEAST AT 35 MPH AND WILL MOVE THROUGH THE RED OAK AND BENGAL AREAS BY 430PM. THE STORM MAY FURTHER INTENSIFY DURING THE NEXT HOUR. OTHER THUNDERSTORMS WERE DEVELOPING IN NORTHEASTERN MICINTOSH AND MOVING INTO SOUTH CENTRAL MUSKOGEE COUNTY. THESE WERE PART OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT EXTENDED SOUTH OF A LINE FROM WATTS IN NORTHERN ADAIR COUNTY...TO NEAR WAGONER TO NEAR OKMULGEE. LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE AND MOVE INDOORS IF THREATENING WEATHER APPROACHES.
Special weather statement, Nov 13, 3:47 PM CST, 1 hour 44 minutes before
OKC001-021-077-091-101-121-145-132245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 347 PM CST SAT NOV 13 1993 ...THUNDERSTORMS WERE INCREASING OVER SOUTHEAST OKLAHOMA LATE THIS AFTERNOON... AT 340PM...RADAR SHOWED A CLUSTER OF THUNDERSTORMS OVER LATIMER COUNTY. THE STRONGEST STORM WAS LOCATED NEAR YANISH. THIS STORM CONTAINS VERY HEAVY RAINS AND DANGEROUS LIGHTNING. THE STORM WAS MOVING NORTHEAST AT 35 MPH AND WILL MOVE THROUGH THE RED OAK AND BENGAL AREAS BY 430PM. THE STORM MAY FURTHER INTENSIFY DURING THE NEXT HOUR. OTHER THUNDERSTORMS WERE DEVELOPING IN NORTHEASTERN MICINTOSH AND MOVING INTO SOUTH CENTRAL MUSKOGEE COUNTY. THESE WERE PART OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT EXTENDED SOUTH OF A LINE FROM WATTS IN NORTHERN ADAIR COUNTY...TO NEAR WAGONER TO NEAR OKMULGEE. LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE AND MOVE INDOORS IF THREATENING WEATHER APPROACHES.
Special weather statement, Nov 13, 5:08 PM CST, 23 minutes before
OKC001-021-061-077-091-121-145-131215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 506 AM CST SAT NOV 13 1993 ...A TORNADO WATCH IS IN EFFECT UNTIL 10PM FOR SOUTHEAST OKLAHOMA... THE TORNADO WATCH INCLUDES PITTSBURG...HASKELL AND LATIMER COUNTIES AND THE REST OF SOUTHEAST OKLAHOMA SOUTH OF THOSE COUNTIES. THE WATCH ALSO EXTENDS INTO NORTH TEXAS AND ARKANSAS. AT 5PM...NATIONAL WEATHER SERVICE RADAR SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS SOUTH OF A LINE FROM MIAMI...TO WAGONER TO NEAR WEWOKA. THUNDERSTORMS WITH VERY HEAVY RAIN WERE IN SOUTHERN ADAIR...SOUTHERN CHEROKEE AND SOUTHERN PITTSBURG COUNTIES. THE STORMS WERE MOVING NORTHEAST AT 35 MPH. THESE STORMS WERE NOT SEVERE AT 5PM..BUCONDITIONS REMAIN FAVORABLE FOR DEVELOPMENT. PEOPLE IN AND CLOSE TO THE TORNADO WATCH AREA SHOULD REMAIN ALERT AND BE PREPARED TO MOVE TO A PLACE OF SAFTY SHOULD THREATENING WEATHER APPROACH LISTEN FOR LATER STATEMENTS| AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:40 PM CST | Severe Thunderstorm Warning | TSA | Polk | 65 min |
Nearby
Tornado Warnings in Arkansas, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.